MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II TKA FEM SIZING GDE RT; PRSTHESIS,KNEE, PATLLOFEMRTIBIL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. JRNY II TKA FEM SIZING GDE RT; PRSTHESIS,KNEE, PATLLOFEMRTIBIL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Model Number 74012456
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee arthroplasty the surgeon complained that this sizing guide is too loose.Smith and nephew backup device available but was not necessary.There was a delay of 1 to 2 minutes.No harm to the patient reported.No adverse affects of any kind happened.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2013 and shows signs of extensive use.A functional evaluation of the returned device confirms the stated failure mode.The adjustment knob on the device is loose, rendering the device inoperable.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II TKA FEM SIZING GDE RT
Common Device Name
PRSTHESIS,KNEE, PATLLOFEMRTIBIL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10719063
Report Number1020279-2020-05638
Device Sequence Number17025733
Product Code JWH
UDI-Device Identifier03596010672049
UDI-Public03596010672049
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74012456
Device Catalogue Number74012456
Device Lot Number13FBQ0002
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1